Dawn phenomena or Diabetes getting worse! Need help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tkhan01
New Member


Date Joined Jul 2006
Total Posts : 13
   Posted 2/10/2007 4:41 AM (GMT -7)   
Okay....something strange is happening and since I am out of the country right now, really need to ask you guys for help!
 
1) First scenario:2 hrs after my meal with Byetta my numbers are 130 to 140 but then when I wake up in the morning they are higher than 140.
 
2) Second scenario: last week, I checked my BS at 8 PM and it was 160 (had carbs at lunch) so I decided not to eat anything and went to bed (without Byetta of coruse), at 2 AM I woke up checked my BS and it was 120...then at 8 AM in the morning it was 170.
 
 
I called my endo in US and the messagae that she left with my wife was start taking Amaryl.
 
I am really confused as to what is going on here!!
 
thanks for all your help.
 
Tash

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 2/10/2007 3:49 PM (GMT -7)   

Hi Tash,

First off the higher morning number is indeed the "dawn phenomenon" so don't worry about that, it happens to most of us.  HOWEVER, your Byetta needs some help as your 2 hour numbers should be  below 100.  Your endo is right on the money to prescribe you extra meds.  Amaryl is a med that will "increase your sensitivity" to insulin and one of the major factors of Byetta is to increase your insulin production in response to your blood sugar load.  So the Amaryl will just give the Byetta a little extra help in getting your numbers down and keeping them down. 

Now, skipping your evening dose of Byetta is NOT a good thing.  Even if you don't eat anything, as long as your blood sugar is over 100, you should be taking your evening meds.  If the Byetta and Amaryl push you to 60's or 70's then the dawn phenom. will pull you back up to just under 100 and you are right where you want to be.  And remeber, the Byetta makes your body react to the sugar levels in your blood stream, so if you don't eat and your blood sugar isn't that high, the Byetta will have a negligible effect. Hopefully the extra meds are just what you need to keep your numbers mostly under 100.  Good luck.

scool  Warren


tkhan01
New Member


Date Joined Jul 2006
Total Posts : 13
   Posted 2/11/2007 1:14 AM (GMT -7)   
Really....2 hour after meal with Byetta should be less than 100, I have never ever had that since I have been on Byeta. Isn't it so that the numbers shoudl be less than 140?
Also does Amaryl increase sensitivity to Insulin or just produces more insulin?

I was told by my endo that if I don't have evening dinner then to skip Byetta but I think I should still take it if my numbers are high, you are right.

thanks for your help!

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 2/11/2007 3:49 PM (GMT -7)   
Hi Tash,
 
Im a type 2 on Byetta and I take metformin and Glipzide.  I used to take Avandia but the Byetta got me off the stuff.  So...without any meds I'll run high 300's for a BS reading.  With just the orals I'll be somewhere in the 200's.  We are talking morning fast here.  With the 10mg of Byetta I'll be 75-100 for my morning numbers and 2 hours after eating (which is when the Byetta REALLY kicks in full strength) I'll be 60-80.  Now this is assuming I haven't loaded up on carbs like a huge plate of french fries or had ice cream or something with lottsa sugar.  So the Byetta definately is responsible for the lower numbers, but it has the help of the orals.  Without the Orals, my numbers aren't below 100.
 
To answer your second question, the Amaryl is like metformin only stronger.  It is there to promote and enhance the insulin sensitivity in your body, not stimulate your insulin production.
 
140 is the number that Endos would like Diabetics to shoot for, less than or equal to 100 2-hours after a meal is where normal people are and what you should probably shoot for as a Byetta user. As I said before, as long as your numbers are above 100 at night, even if you don't eat dinner, I don't think it will hurt you to take the Byetta.  If your BS SHOULD dip to low, you will feel the effects (you'll feel cold, shakey, etc.) and you can then drink some orange juice to very quickly pull your BS back up.  However, without a spike in your BS, I don't think the Byetta will pull you that low on an empty stomach.  Otherwise, people that take it an hour before a meal would be in danger of going to low. Remember, Byetta's major feature is to be able to work on high BS and then shut off its effect as your levels return to normal.  Hope this helps.
 
scool  Warren

tkhan01
New Member


Date Joined Jul 2006
Total Posts : 13
   Posted 2/11/2007 11:28 PM (GMT -7)   
Warren,
I am sorry but Amaryl is NOT like Metformin. The following is from webMD:

Amaryl Oral Uses:
Glimepiride is an anti-diabetic drug (sulfonylurea-type) used along with a proper diet and exercise program to control high blood sugar. It is used in patients with type 2 diabetes (non-insulin-dependent diabetes). It works by stimulating the release of your body's natural insulin.

So it does stimulate insulin production.

Tash

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 2/12/2007 8:02 PM (GMT -7)   
Sorry, my mistake, you are right!...Hope it pops your BS below 100.
 
scool  Warren
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:20 PM (GMT -7)
There are a total of 2,734,935 posts in 301,260 threads.
View Active Threads


Who's Online
This forum has 151367 registered members. Please welcome our newest member, vtu15.
372 Guest(s), 13 Registered Member(s) are currently online.  Details
George_, Thankuall, blueberrymuffin, PromisedaRainbow, Rikky1, dacarte3, dismissed, Serenity Now, smlafleur, wpack3, BKelly, ks1905, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer